Includes Expert Content
Temple Hair Shedding
avatar
SweetTQueenofVA posted:
Hello,

I am a 36yo african american female. I wear my hair unprocessed w/o chemicals. However, in the past few months I did dye my hair. I have noticed recently that my temple hair is thinning. It is not gone but thinning. I have tried Jamaican Black Castor Oil on my temples which seemed to make it worse. Do you have any recommendation on stopping this. I even do very little styling wise to my temples in case that may be the culprit. I just want it to thicken back up! Yikes!!!!
Reply
 
avatar
Mohiba K Tareen, MD responded:
There is a condition reported in African American females called frontal fibrosing dermopathy (where hair is lost in a band-like distribution in the front of the scalp) in addition, temple shedding can be seen in another medical disorder called telogen effluvium.

Please insure you are taking a multivitamin with biotin and if the condition persists, schedule an appointment with your dermatologist.
Dr. Mohiba Tareen
Tareen Dermatology, Roseville, Minn
Castle Connoly's America's Top Cosmetic Dermatologists
Adjunct Assistant Professor Univ of MN Dept of Dermatology
www.TareenDermatology.com